Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 66, NWS Cheyenne, WY
NWS Cheyenne, WY issued this severe thunderstorm warning at Jun 28, 2007, 6:29 PM MDT for Laramie County, Wyoming. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2007, 6:29 PM MDT (00:29 UTC)
- Expired
- Jun 28, 2007, 7:30 PM MDT
- In force
- 61 min
- Issued by
- NWS Cheyenne, WY
- Area
- Counties, with a storm outline in the text
County Laramie County, WY
The radar
The Cheyenne radar (KCYS), 36 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 6:36 PM MDT | HAIL 1.5 | Hillsdale, WY | 1-2 INCH HAIL WITH BROKEN WINDOWS/SKYLIGHTS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 0.5 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1179 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2008 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KCYS 290029 SVRCYS WYC021-290130- /O.NEW.KCYS.SV.W.0066.070629T0029Z-070629T0130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHEYENNE WY 629 PM MDT THU JUN 28 2007 THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN LARAMIE COUNTY IN SOUTHEAST WYOMING... * UNTIL 730 PM MDT * AT 622 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES WEST OF GUN BARREL TO 6 MILES WEST OF CARPENTER...OR ALONG A LINE EXTENDING FROM 22 MILES NORTHEAST OF CHEYENNE TO 20 MILES SOUTHEAST OF CHEYENNE...AND MOVING EAST AT 15 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... CARPENTER BY 640 PM MDT... BURNS BY 645 PM MDT... GUN BARREL BY 700 PM MDT... IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4151 10464 4101 10451 4101 10412 4142 10418 $$ SOWKO
3 follow-up statements
000 WWUS55 KCYS 290055 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 653 PM MDT THU JUN 28 2007 WYC021-290130- /O.CON.KCYS.SV.W.0066.000000T0000Z-070629T0130Z/ LARAMIE WY- 653 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR EASTERN LARAMIE COUNTY... AT 650 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A LINE OF SEVERE THUNDERSTORMS PRODUCING LARGE DAMAGING HAIL GREATER THAN GOLF BALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM HWY 85 AT HIGHWAY 216 TO CARPENTER...OR ALONG A LINE EXTENDING FROM 29 MILES NORTHEAST OF CHEYENNE TO 24 MILES EAST OF CHEYENNE...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... GUN BARREL BY 700 PM MDT... THIS STORM HAS A HISTORY OF PRODUCING LARGE DAMAGING HAIL UP TO 2 INCHES IN DIAMETER. NUMEROUS WINDOWS AND SKYLIGHTS HAVE BEEN DAMAGED IN HILLSDALE. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4151 10464 4101 10451 4101 10412 4142 10418 $$ SOWKO
000 WWUS55 KCYS 290111 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MDT THU JUN 28 2007 WYC021-290130- /O.CON.KCYS.SV.W.0066.000000T0000Z-070629T0130Z/ LARAMIE WY- 709 PM MDT THU JUN 28 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM MDT FOR EASTERN LARAMIE COUNTY... AT 704 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM GUN BARREL TO CARPENTER...OR ALONG A LINE EXTENDING FROM 31 MILES NORTHEAST OF CHEYENNE TO 27 MILES EAST OF CHEYENNE...MOVING NORTHEAST AT 15 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL EASTERN LARAMIE COUNTY AT 720 PM MDT THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE LARGE HAIL GREATER THEN 2 INCHES IN DIAMETER. WINDOWS AND SKYLIGHTS HAVE BEEN BROKEN. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10457 4101 10451 4101 10412 4142 10418 $$ SOWKO
000 WWUS55 KCYS 290130 SVSCYS SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 728 PM MDT THU JUN 28 2007 WYC021-290138- /O.EXP.KCYS.SV.W.0066.000000T0000Z-070629T0130Z/ LARAMIE WY- 728 PM MDT THU JUN 28 2007 ...THE PREVIOUS SEVERE THUNDERSTORM WARNING FOR EASTERN LARAMIE COUNTY EXPIRES AT 730 PM MDT... ...NEW SEVERE THUNDERSTORM WARNING FOR THE SAME AREA IN EFFECT... THE STORM HAS HAS SLOWED DOWN AND MEANDERED ACROSS THE PREVIOUS WARNING AREA...THUS THE OLD WARNING WILL TECHNICALLY EXPIRE...BUT A NEW WARNING HAS BEEN ISSUED FOR THE SAME STORM SINCE IT REMAINS SEVERE. REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN CHEYENNE AT 1-800-269-6220. LAT...LON 4149 10457 4101 10451 4101 10412 4142 10418 $$ SOWKO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 3:15 PM MDT, 3 hours 14 minutes earlier.
Area forecast discussion, Jun 28, 3:15 PM MDT, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHEYENNE WY 315 PM MDT THU JUN 28 2007 .SHORT TERM...TONIGHT THROUGH SATURDAY...SOME CONVERGENCE OF MOIST/UNSTABLE AIR TO THE EAST AND DRIER AIR TO THE WEST FROM EAST CENTRAL WY TO NEAR KLAR. FEW TSTMS HAVE DEVELOPED AND THEY HAVE BEEN PULSING ON RADAR. DEGREE OF INSTABILITY AND A WEAK SHORTWAVE TROUGH SLIDING THROUGH UPPER RIDGE BOTH SUGGEST THAT A FEW STORMS WITH SMALL HAIL ARE POSSIBLE THIS EVENING. MID LEVEL CAP SHOULD KEEP TSTMS MOSTLY OUT OF NEBRASKA PANHANDLE EXCEPT FOR FAR NW PORTION. MOIST SSE WINDS TONIGHT BUT FIGURE ANY LOW CLOUDS LATER ON SHOULD BE LIMITED TO SE CORNER OF WY. ON FRI AND SAT...UPPER RIDGING WILL PREVAIL WITH TEMPS WARMER BOTH DAYS. AFTERNOON/EVENING TSTMS FRI WILL BE SOMEWHAT SIMILAR TO THOSE NOW...WITH EVEN FEWER ON TAP FOR SAT AS THE BETTER INSTABILITY SHIFTS EAST. .LONG TERM...SUNDAY THRU THURSDAY...HOT AND MAINLY DRY WEATHER EXPECTED TO STAY IN PLACE OVER THE REGION WITH UPPER HIGH ANCHORED VICINITY OF THE 4 CORNERS AREA. WEAK IMPULSES WILL BE SHUNTED MAINLY TO THE NORTH OF THE CWA AS MAIN BELT OF WESTERLIES LIFTS TO ALONG THE U.S./CANADIAN BORDER. THOUGH ISOLD MAINLY LATE DAY CONVECTION CAN NOT BE RULED OUT WILL NOT INTRODUCE INTO FCST AT THIS TIME DUE TO VERY LIMITED NATURE AND LIKELY CAPPING EFFECT FROM UPPER HIGH. && .AVIATION...VFR CONDITIONS TONIGHT THROUGH SATURDAY WITH EXCEPTIONS OF LOCAL MVFR CEILING/VSBY IN THE FEW TSTMS...AND A POSSIBLE MVFR CEILING AT KCYS LATE TONIGHT. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...NONE. NE...NONE. && SHORT TERM/AVIATION...JLH LONG TERM...RE
Hazardous weather outlook, Jun 28, 10:55 AM MDT, 7 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1055 AM MDT THU JUN 28 2007 NEZ001>003-019>021-054-055-WYZ059>070-291130- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON- SNOWY RANGE-NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE- PLATTE-GOSHEN-CHEYENNE FOOTHILLS-PINE BLUFFS- 1055 AM MDT THU JUN 28 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SOME THUNDERSTORMS WILL DEVELOP EARLY THIS AFTERNOON OVER THE MOUNTAINS. THESE WILL MOVE SLOWLY SOUTHEAST ACROSS THE LARAMIE VALLEY AND THE REST OF SOUTHEAST WYOMING DURING THE REST OF THE AFTERNOON AND EARLY EVENING HOURS. THE STRONGEST STORMS WILL PRODUCE SMALL HAIL AND BRIEF WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED AFTERNOON AND EVENING THUNDERSTORMS WILL DEVELOP FRIDAY ALONG AND NEAR THE LARAMIE RANGE...AND ON SATURDAY ALONG AND EAST OF THE LARAMIE RANGE. FIRE DANGER CONCERNS WILL BE ON THE INCREASE ACROSS SOUTHEAST WYOMING FRIDAY THROUGH TUESDAY. HOT TEMPERATURES WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND BREEZY SOUTHWEST WINDS TO INCREASE THE POTENTIAL FOR RAPID FIRE GROWTH SHOULD ANY FIRES START. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THIS AFTERNOON OR EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JLH
In the hours before
Local storm report, Jun 28, 4:34 PM MDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
434 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HAIL 10 N LARAMIE 41.46N 105.58W
06/28/2007 E0.88 INCH ALBANY WY PUBLIC
&&
SJCLocal storm report, Jun 28, 5:07 PM MDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
507 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL 8 S CHEYENNE 41.03N 104.79W
06/28/2007 E1.00 INCH LARAMIE WY NWS EMPLOYEE
REPORTED BY OFF DUTY NWS EMPLOYEE
0455 PM HAIL 7 S CHEYENNE 41.04N 104.79W
06/28/2007 E1.75 INCH LARAMIE WY PUBLIC
0450 PM TORNADO 7 S CHEYENNE 41.04N 104.79W
06/28/2007 LARAMIE WY PUBLIC
MULTIPLE REPORTS OF FUNNEL CLOUDS...AND TWO REPORTS OF A
CONFIRMED TORNADO...7S SOUTH OF CHEYENNE NEAR CHALK
BLUFFS ROAD.
&&
SJCLocal storm report, Jun 28, 5:26 PM MDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
526 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL 4 N CHEYENNE 41.20N 104.79W
06/28/2007 E1.00 INCH LARAMIE WY PUBLIC
QUARTER AND DIME SIZE HAIL REPORTED.
&&
SJCLocal storm report, Jun 28, 5:34 PM MDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
534 PM MDT THU JUN 28 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 6 SSE CHEYENNE 41.07N 104.75W
06/28/2007 E1.00 INCH LARAMIE WY PUBLIC
QUARTER AND DIME SIZE HAIL FROM MULTIPLE REPORTS.
&&
SJCThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 7:27 PM MDT | Severe Thunderstorm Warning | CYS | Laramie | 48 min |
Nearby
Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.